Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 411, NWS Tulsa, OK

July 14, 2017Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2017, 4:58 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2017, 4:58 PM CDT (21:58 UTC)
Expired
Jul 14, 2017, 5:45 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WUUS54 KTSA 142158
SVRTSA
OKC113-117-142245-
/O.NEW.KTSA.SV.W.0411.170714T2158Z-170714T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
458 PM CDT FRI JUL 14 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Osage County in northeastern Oklahoma...
  Northwestern Pawnee County in northeastern Oklahoma...

* Until 545 PM CDT

* At 457 PM CDT, a severe thunderstorm was located 6 miles southeast
  of Marland, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Pawnee...                         Fairfax...
  Ralston...                        Skedee...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3660 9704 3664 9705 3664 9668 3631 9667
      3632 9693 3633 9693 3634 9703 3651 9703
      3651 9701 3653 9698 3653 9696 3655 9692
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9705
TIME...MOT...LOC 2157Z 271DEG 23KT 3652 9704 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
068 
WWUS54 KTSA 142227
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
527 PM CDT FRI JUL 14 2017

OKC113-117-142245-
/O.CON.KTSA.SV.W.0411.000000T0000Z-170714T2245Z/
Osage OK-Pawnee OK-
527 PM CDT FRI JUL 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WEST CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES...

At 527 PM CDT, severe thunderstorms were located along a line
extending from 11 miles east of Marland to 8 miles north of Morrison,
moving east at 20 mph.

HAZARD...60 mph wind gusts and dime size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3660 9704 3664 9705 3662 9669 3631 9674
      3632 9693 3633 9693 3634 9703 3651 9703
      3651 9701 3653 9698 3653 9696 3655 9692
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9705
TIME...MOT...LOC 2227Z 280DEG 16KT 3654 9694 3641 9699 

HAIL...0.75IN
WIND...60MPH
 
$$
874 
WWUS54 KTSA 142246
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
546 PM CDT FRI JUL 14 2017

OKC113-117-142255-
/O.EXP.KTSA.SV.W.0411.000000T0000Z-170714T2245Z/
Osage OK-Pawnee OK-
546 PM CDT FRI JUL 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe 
limits. Therefore the warning has been allowed to expire. However 
gusty winds to 45 mph are still possible with these thunderstorms.

LAT...LON 3660 9704 3664 9705 3662 9669 3631 9674
      3632 9693 3633 9693 3634 9703 3651 9703
      3651 9701 3653 9698 3653 9696 3655 9692
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9705
TIME...MOT...LOC 2245Z 271DEG 23KT 3654 9681 3641 9686 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:50 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 14, 2:50 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
250 PM CDT Fri Jul 14 2017

.DISCUSSION...
Residual cloud cover from the morning thunderstorm complex has
helped to keep temperatures below normal across a good chunk of
northeast Oklahoma and western Arkansas this afternoon. An outflow
boundary produced by the complex stretches across southeast
Oklahoma and into west central and southwest Arkansas. The weak
and somewhat diffuse synoptic cool front remains north of the
Oklahoma and Arkansas borders this afternoon but will move toward
the south and west overnight and into tomorrow. Additional
thunderstorms should develop along the front late tonight and
early tomorrow morning, with locally heavy rain existing with the
stronger, slow moving storms. The main thunderstorm axis will
shift southward into tomorrow night and Sunday, as the front sags
through the area. While widely scattered afternoon thunderstorms
will be possible into early next week, especially in the higher
terrain areas, the overall coverage should be low enough after
Sunday to keep below mentionable levels for now.

Behind the cool front, temperatures will be close to normal
tomorrow and maybe a degree or two warmer for Sunday. Ridging will
build back into the region next week, with above normal
temperatures returning and likely peaking toward the mid to latter
part of the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  92  72  93 /  40  30  10  10
FSM   74  92  73  93 /  40  40  20  20
MLC   72  92  71  92 /  20  40  20  20
BVO   70  91  67  93 /  40  30  10  10
FYV   69  87  66  89 /  40  30  10  20
BYV   68  86  67  90 /  40  30  10  10
MKO   72  91  71  91 /  40  30  20  20
MIO   70  91  68  92 /  40  30  10  10
F10   73  91  71  92 /  20  30  20  20
HHW   74  92  73  92 /  20  40  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....22
Hazardous weather outlook, Jul 14, 4:44 PM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 PM CDT Fri Jul 14 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 PM CDT Fri Jul 14 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening through Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...between 5 and 6 pm.

DISCUSSION...

An outflow boundary has pushed south through much of eastern
Oklahoma and northwest Arkansas this afternoon. On the western
periphery of the boundary, strong to severe thunderstorms have
developed across north-central Oklahoma. A few of these storms could
move southeast into portion of northeast Oklahoma by early evening
with a marginally severe threat of large hail and damaging winds.
Scattered showers and thunderstorms may linger overnight, but these
storms are not expected to be severe.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY and THURSDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue Saturday into Sunday across
Eastern Oklahoma and Northwest Arkansas in response to a weak
surface boundary forecast to move through the region. High
pressure looks to build back over the Southern Plains next week
with a return of hot and humid conditions across Eastern Oklahoma
and Northwest Arkansas.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:24 PM CDTSpecial Weather StatementTSALeFlore36 min
Jul 14, 7:41 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers3 hr
Jul 14, 5:47 PM CDTSpecial Weather StatementTSAPawnee43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.